Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

What a handful (Day 227)

Posted Sep 03 2009 11:18am

This is a picture of my Friday morning, 8 a.m., meds. The ½ pill in my hand is Methylprednisolone (Medrol). It is the steroid they prescribed to help me with the GVHD of the skin, the crazy itching, mainly, but also the GVHD of my stomach too. The plan is to be off them all together by next week.
Some of these medications you just can’t stop taking them, you have to go off them slowly (tapered) or you can have problems.
The last time I tried to go off the Medrol I had problems when I was down to ½ a pill, 2mg, every other day. I was feeling sick and tired more often. I had loose bowels like every other time, 3 to 4 times a day. I knew that I would be in trouble if I stopped taking them all together.
The reason I’m doing much better this time is because they prescribed a low dose of oral Hydrocortisone, 10mg, to help my body to adjust to the change.
One of the side effects from the Medrol I have is depression of the
hypothalamic-pituitary-adrenal (HPA) axis. The body makes its own natural steroid normally, but when you take a steroid, the body quits making its own.
So hopefully, I can taper the Hydrocortisone next, my body will start making its own again and we’ll get back to normal operations inside me.


Tomorrow should be a long day; two and a half hour drive from home to Ann Arbor, blood test, appointment with BMT doctor, appointment with GVHD doctor, Pentamidine treatment, pulmonary function test (PFT), and then drive back home. That’s a long day.

I wish you all a safe and happy Labor Day Weekend!


Post a comment
Write a comment: